MAUDE Adverse Event Report: GYRUS ACMI, INC. THUNDERBEAT II SHEARS WITH ULTRASONIC MODE, 5 MM, 35 CM; ULTRASONIC SURGICAL DEVICE

GYRUS ACMI, INC. THUNDERBEAT II SHEARS WITH ULTRASONIC MODE, 5 MM, 35 CM; ULTRASONIC SURGICAL DEVICE
Model Number TB2-0535FC
Medical Device Problem Codes Melted (1385); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for inspection; however, a photo was provided for visual inspection.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.It is likely prolonged use led to the malfunction.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported the ultrasonic surgical shears' resin cover and tissue pad were found to be completely melted and no longer present.The issue occurred during a therapeutic laparoscopic pelvic exenteration, which was completed with an olympus back-up device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide h7 and h9 data.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from customer.

Brand Name
THUNDERBEAT II SHEARS WITH ULTRASONIC MODE, 5 MM, 35 CM
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key24987600
Report Number3011050570-2026-00465
Device Sequence Number10451004
Product Code GEI
UDI-Device Identifier04953170440014
UDI-Public04953170440014
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K252150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB2-0535FC
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3011050570-03/05/2026-00
Patient Sequence Number1
Patient SexUnknown